Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bennyb

Accutane and Retin-a Together?

Recommended Posts

I am about to go on accutane 40mg a day for 6months. It is my second course and I am hoping that it goes smoothly because my first course went pretty good. However, I am somewhat clear right now due to retin-a. I am taking tane because I still get some zits but mainly because I am lazy and my derm prescribed it for me. Can I use the .01% retin-a (lowest dose) like every other night for the first month to help stem the IB. I know it's best not to, but is it do-able without destroying my face? I have heard of a couple of people doing this and I have heard of a lot of people using BP while on tane. To tell the truth BP dries my skin out a lot worse than retin-a does. The .01% retin-a doesn't even dry my skin out at all.

Share this post


Link to post
Share on other sites

its just what your skin can take

personally I used retin-a throughout my course.

Of course if your skin is really sensitive, flaky and dry then I wouldn't use retin-a ....but again its common sense.

Just see how it goes

Share this post


Link to post
Share on other sites
its just what your skin can take

personally I used retin-a throughout my course.

Of course if your skin is really sensitive, flaky and dry then I wouldn't use retin-a ....but again its common sense.

Just see how it goes

Yeah I remember in my first accutane course my skin didn't get dry at all. I didn't even moisturize through the entire treatment. The only side affect I had was dry lips. What % was the retin-a that you were using through your treatment? And how much mg of tane did u take? Also, did using the retin-a help you avoid and IB?

Share this post


Link to post
Share on other sites

I suggest you do not use Retin-A while on acctuane. The skin is already irritated enough with accutane and retin-a is pretty harsh on your skin. Plus, there wouldn't be much reason to actually apply retin-a if you're taking accutane.

Share this post


Link to post
Share on other sites

I suggest you do not use Retin-A while on acctuane. The skin is already irritated enough with accutane and retin-a is pretty harsh on your skin. Plus, there wouldn't be much reason to actually apply retin-a if you're taking accutane.

To add to that, there comes a point when you're on accutane where the outermost layer of skin is completely stripped, hence why your skin is more prone to UVA and UVB rays

Share this post


Link to post
Share on other sites

That's the first month though. Nothing really happens on the Accutane during the first month besides the initial flare up

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×